|Hair Loss - feedback
Feb 9, 2007
This is not a question, but more a comment about my experience w/ HIV and hair loss. My girlfriend, + for 16 yrs, started losing her hair about a year ago. She is taking Norvir, Viread, Reyataz, and Epivir. I searched everywhere for info, including this website. Her doctor couldn't tell her what to do, though they ran a bunch of tests that didn't find any particular culprit. Eventually, a HIV- friend w/ the same problem suggested Iron supplements. Of course, but my gf gets tested for iron deficiency all of the time, right? Not exactly. Apparently, though her blood tests showed normal iron levels, her actual stores (different blood test, I guess) were depleted. We assume this is caused by both the HIV and the drugs. Anyhow, after one month on Iron (basic, grocery store variety) her hair stopped falling out. After 6 months, it looks completely normal, except for the little two-inch hairs sticking straight up from her part. :) She tried stopping the iron after a few months, but the hair started falling out again two weeks later - so we're pretty sure we've found the culprit. I know how hard it is to figure out the cause of a lot of HIV and Med side effects, and I'm beginning to think that our best hope is an open exchange between HIV folks about their drug regime, side-effects, and possible remedies. All of this is so new that the medical industry can't possibly stay on top of it... we have to help each other. Thank you for your website - it means so much to me, my girlfriend, and so many of us whose lives are touched by HIV.
| Response from Dr. Henry
Thanks for that interesting feedback suggesting a connection between iron deficiency and hair loss. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Feet An Early Sign Of HIV?
- Thrush During Seroconversion
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Herpes After Mutual Masturbation Worried I Have HIV
- Painful Red Spots After Giving Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.